Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 10 December 2011

On Three-Way Unbalance Nested Analysis of Variance

Smaila S. Sanni & Eugene C. Ukaegbu

Journal of Mathematics and Statistics, Volume 8, Issue 1, pp. 1–14 · doi.org/10.3844/jmssp.2012.1.14

7,717 accesses7,255 downloads2 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: In this study, we give a simple analytically tractable procedure for solving three-way unbalanced nested Analysis of Variance (ANOVA). In many realistic situations, unbalanced design was unavoidable due to natural constraints and missing data. Approach: Here, we present a comprehensive approach for addressing solutions of problems arising from unbalanced nested ANOVA. We consider the F-statistics under the different models. Results: Special attention was given to the construction of approximate F-test where exact F-test does not exist. Pseudo-degrees of freedoms were derived using the Satterthwaite’s type approximation. Conclusion: In all derivations, we assume that the effects act independently and that the mean squares are independent. A numerical example is given to illustrate the solution procedure.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Sanni, S. S. & Ukaegbu, E. C. (2012). On Three-Way Unbalance Nested Analysis of Variance. Journal of Mathematics and Statistics, 8(1), 1–14. https://doi.org/10.3844/jmssp.2012.1.14

Licence
© Science Publications
Issue
Volume 8, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
On Three-Way Unbalance Nested Analysis of VarianceJournal of Mathematics and Statistics · Volume 8, Issue 1 · pp. 1–14 · © Science PublicationsDownload